Methotrexate induced seizures associated with acute reversible magnetic resonance imaging (MRI) changes in a patient with acute lymphoblastic leukemia

Ravi D. Rao, Jerry W. Swanson, Ramona S. DeJesus, Christopher H. Hunt, Ayalew Tefferi

Research output: Contribution to journalArticle

7 Scopus citations

Abstract

A 27-year-old woman with acute lymphoblastic leukemia (ALL) had an episode of generalized tonicclonic seizure after therapy with intrathecal and intravenous methotrexate (MTX). Magnetic resonance imaging (MRI) of her head showed meningeal, cortical and subcortical enhancement that was new when compared to a study done prior to therapy. Subsequent imaging 10 days later showed partial resolution of these findings. The association of seizures and MTX in ALL and the corresponding MRI changes are discussed.

Original languageEnglish (US)
Pages (from-to)1333-1336
Number of pages4
JournalLeukemia and Lymphoma
Volume43
Issue number6
DOIs
StatePublished - Jun 1 2002

    Fingerprint

Keywords

  • Acute lymphocytic leukemia
  • MRI
  • Methotrexate
  • Neurotoxicity
  • Seizure

ASJC Scopus subject areas

  • Hematology
  • Oncology
  • Cancer Research

Cite this